Thanks Thanks:  24
Likes Likes:  10
Page 3 of 3 FirstFirst 123
Results 21 to 24 of 24
  1. #21
    Join Date
    Aug 2017
    Location
    Winnipeg, MB
    Posts
    1,902
    Mentioned
    102 Post(s)
    Tagged
    1 Thread(s)

    Re: I need your help

    Roy, If you were consuming alcohol during any medication trial you can usually write off whatever results you got or side effects since alcohol and most meds don't mix well.

  2. #22
    Join Date
    Jan 2008
    Location
    the Twin Cities
    Posts
    158
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Re: I need your help

    Quote Originally Posted by GaryQ View Post
    Roy, If you were consuming alcohol during any medication trial you can usually write off whatever results you got or side effects since alcohol and most meds don't mix well.
    I understand that.


    Quote Originally Posted by David Baxter View Post
    Well my point is you will probably find Prozac a lot more helpful and easier to tolerate than Neurontin.

    Your doctor prescribed Prozac for a reason. My advice is to give it a try, for at least 6 months.

    Do you generally ween people off a med they are already on first, before they start the next medication you prescribe for them, or is it usually okay for them to abruptly stop one medication and then the next day start on the new medication?

  3. #23
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,749
    Mentioned
    22 Post(s)
    Tagged
    0 Thread(s)

    Re: I need your help

    I'm not very familiar with Neurontin. Check with your pharmacist or your doctor.

  4. #24
    Join Date
    Aug 2017
    Location
    Winnipeg, MB
    Posts
    1,902
    Mentioned
    102 Post(s)
    Tagged
    1 Thread(s)

    Re: I need your help

    David is right. Check with your doctor.

    Although the primary reason to ween off of a medication is to prevent potential nasty withdrawal symptoms another important one is getting the current one totally out of your system (or st least most of it) because many meds have a very long half life and many meds in combination can have increased side effects or combined side effects of withdrawal from one with the side effects of the other. Which can make you think it’s the new med making you feel like crap. No way to tell if it’s one, the other or the combo causing it but most people will tend to assume it’s the new one because it can’t be the old one they’re not taking it anymore.

    i tend to talk to my pharmacist also. That’s his specialty after all. Better safe than sorry.
    P.S. I learned the hard way though to get my pharmacist to call my doc if there’s a serious contradiction because doctors like every other professional don’t appreciate when the patient shows up saying “but my pharmacist told me... and you said” I seen my doc get quite “unhappy” once when I did it.

Page 3 of 3 FirstFirst 123

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.